MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9; SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9; SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of elevated advia centaur ca 19-9 results with lot 535 which were discordant relative to lot 537.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is evaluating this issue.
 
Event or Problem Description
The customer reports observation of elevated advia centaur ca 19-9 results when using lot 535 which were discordant relative to repeat testing using another reagent lot 537.Initial elevated advia centaur ca 19-9 results (above reference range) were obtained for 24 patient samples.These results were reported to the physician(s), who questioned the results.The samples were repeated using reagent lot 537, producing lower results.The lower results were considered correct, as they were in agreement with the clinical picture, and corrected reports were issued based on the repeat testing.It is unknown whether the affected patients have been diagnosed with cancer.There are no known reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated advia centaur ca 19-9 result which was discordant relative to repeat testing., siemens investigation confirmed an average positive bias of 56.4% with a sample population from the asia pacific region and atellica im and advia centaur 19-9 assay kit lots ending in 535 as compared to previous lots.However, investigation did not confirm the complaint allegations of commercial quality control results outside of range.Urgent medical device correction (umdc) aimc 24-14.A.Us and urgent field safety notice (ufsn) aimc 24-14.A.Ous will be distributed to customers who have received the affected product to notify them of the bias.The communication will advise customers to discontinue use of the affected product.Note: in section h6, codes for investigation findings and investigation conclusions were updated.

Brand Name
ADVIA CENTAUR CA 19-9
Common Device Name
SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
registration #1219913
east walpole, MA 02032
5082985306
MDR Report Key19461750
Report Number1219913-2024-00340
Device Sequence Number7925841
Product Code NIG
UDI-Device Identifier00630414574028
UDI-Public00630414574028
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model NumberN/A
Device Catalogue Number10491244
Device Lot Number535
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1219913-07-18-2024-002-C
Patient Sequence Number1
Patient SexUnknown